Zero-separating invariants for finite groups

Article


Elmer, J. and Kohls, M. 2014. Zero-separating invariants for finite groups. Journal of Algebra. 411, pp. 92-113. https://doi.org/10.1016/j.jalgebra.2014.03.044
TypeArticle
TitleZero-separating invariants for finite groups
AuthorsElmer, J. and Kohls, M.
Abstract

We fix a field k of characteristic p. For a finite group G denote by δ(G) and σ(G) respectively the minimal number d, such that for every finite dimensional representation V of G over k and every v ∈ V^G \ {0} or v ∈ V \ {0} respectively, there exists a homogeneous invariant f of positive degree at most d such that f(v) = 0. Let P be a Sylow-p-subgroup of G (which we take to be trivial if the group order is not divisble by p). We show that δ(G) = |P|. If N_G(P)/P is cyclic, we show σ(G) ≥ |N_G(P)|. If G is p-nilpotent and P is not normal in G, we show σ(G) ≤ |G|/l , where l is the smallest prime divisor of |G|. These results extend known results in the non-modular case to the modular case.

LanguageEnglish
PublisherElsevier
JournalJournal of Algebra
ISSN0021-8693
Publication dates
Online13 May 2014
Print01 Aug 2014
Publication process dates
Deposited15 Apr 2016
Submitted05 Aug 2013
Accepted26 Apr 2014
Output statusPublished
Digital Object Identifier (DOI)https://doi.org/10.1016/j.jalgebra.2014.03.044
First submitted version
Permalink -

https://repository.mdx.ac.uk/item/863y6

Download files

  • 18
    total views
  • 1
    total downloads
  • 0
    views this month
  • 0
    downloads this month

Export as

Related outputs

The separating variety for 2 x 2 matrix invariants
Elmer, J. 2024. The separating variety for 2 x 2 matrix invariants. Linear and Multilinear Algebra. 72 (3), pp. 389-411. https://doi.org/10.1080/03081087.2022.2158300
The separating variety for matrix semi-invariants
Elmer, J. 2023. The separating variety for matrix semi-invariants. Linear Algebra and its Applications. 674, pp. 466-492. https://doi.org/10.1016/j.laa.2023.06.012
Modular covariants of cyclic groups of order p
Elmer, J. 2022. Modular covariants of cyclic groups of order p. Journal of Algebra. 598, pp. 134-155. https://doi.org/10.1016/j.jalgebra.2022.01.015
The relative Heller operator and relative cohomology for the Klein 4-group
Elmer, J. 2022. The relative Heller operator and relative cohomology for the Klein 4-group. Communications in Algebra. 50 (4), pp. 1518-1534. https://doi.org/10.1080/00927872.2021.1984496
Degree bounds for modular covariants
Elmer, J. and Sezer, M. 2020. Degree bounds for modular covariants. Forum Mathematicum. 32 (4), pp. 905-910. https://doi.org/10.1515/forum-2019-0196
Locally finite derivations and modular coinvariants
Elmer, J. and Sezer, M. 2018. Locally finite derivations and modular coinvariants. Quarterly Journal of Mathematics. 69 (3), pp. 1053-1062. https://doi.org/10.1093/qmath/hay013
Symmetric powers and modular invariants of elementary abelian p-groups
Elmer, J. 2017. Symmetric powers and modular invariants of elementary abelian p-groups. Journal of Algebra. 492, pp. 157-184. https://doi.org/10.1016/j.jalgebra.2017.07.020
On separating a fixed point from zero by invariants
Elmer, J. and Kohls, M. 2017. On separating a fixed point from zero by invariants. Communications in Algebra. 45 (1), pp. 371-375. https://doi.org/10.1080/00927872.2016.1175465
Zero-separating invariants for linear algebraic groups
Elmer, J. and Kohls, M. 2016. Zero-separating invariants for linear algebraic groups. Proceedings of the Edinburgh Mathematical Society. 59 (4), pp. 911-924. https://doi.org/10.1017/S0013091515000322
Separating invariants for arbitrary linear actions of the additive group
Dufresne, E., Elmer, J. and Sezer, M. 2014. Separating invariants for arbitrary linear actions of the additive group. Manuscripta Mathematica. 143 (1), pp. 207-219. https://doi.org/10.1007/s00229-013-0625-y
Separating Invariants for the Basic G_a actions
Elmer, J. and Kohls, M. 2012. Separating Invariants for the Basic G_a actions. Proceedings of the American Mathematical Society. 140 (1), pp. 135-146.
On the depth of separating invariants for finite groups
Elmer, J. 2012. On the depth of separating invariants for finite groups. Beitrage zur Algebra und Geometrie. 53 (1), pp. 31-39.
The Cohen-Macaulay property of separating invariants of finite groups
Dufresne, E., Elmer, J. and Kohls, M. 2009. The Cohen-Macaulay property of separating invariants of finite groups. Transformation Groups. 14 (4), pp. 771-785.
Depth and detection in modular invariant theory
Elmer, J. 2009. Depth and detection in modular invariant theory. Journal of Algebra. 322 (5), pp. 1653-1666. https://doi.org/10.1016/j.jalgebra.2009.04.036
On the depth of modular invariant rings for the groups C_p x C_p
Elmer, J. and Fleischmann, P. 2009. On the depth of modular invariant rings for the groups C_p x C_p. in: Symmetry and Spaces: in honour of Gerry Schwarz Birkhauser Boston.
Associated primes for cohomology modules
Elmer, J. 2008. Associated primes for cohomology modules. Archiv der Mathematik. 91 (6), pp. 481-485. https://doi.org/10.1007/s00013-008-2902-7